Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having rash on chest and neck. Feeling itchy. Put neosporin. What can I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
I HAVE A RASH ON MY CHEST AND AROUND MY NECK. IT WAS ITCHY I PUT NEOSPORIN ON IT TONIGHT. WHAT CAN I DO,
Posted Thu, 7 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Shanthi.E 1 hour later
Brief Answer:
fungal infection/allergic reaction likely

Detailed Answer:
Hi,

In view of the itchy lesion, I suspect a fungal lesion here. Secondly, it could be due to an external allergen causing an allergic rash with the itching.

In both case, I would suggest you to use a mild steroid ointment along with anti-fungal like Betamethasone dipropionate ointment with Clotrimazole. The ointment is available over the counter in your locality. You could purchase it from a local pharmacy.

Apply the ointment every 2 hours initially, then every 6 hours. It should be gone in a day or two.

I do not think Neosporin would help here.

It would have been ideal if you could upload a picture of the rash on the right side of this query page. I would be doubly sure of my suggestions then.

Thank you and get well soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor